I just had my 4th Simponi injection on Monday, but still feel like I am due for it... no relief yet :(
My Rheumy started me on Arava, and is having me taper down on my Prednisone. not liking this right now, but I am starting to have some (lots) of issues due to the Predni, been on it for 9 months.I can start using nsaids again though, as long as I don't eat them like candy again, lol
anyway my Hip is still on FIRE, and that is making my back hurt! my little joints are all feeling much better. just wish my hips and shoulders would not hurt so bad.
I asked about excersing at my last appt. and Rheumy said Don't do it.... first time in my life I have ever been told not to excersice. I am realy bumbed about that,She said once this flare is under control. I can swim or do water arobics, but access to a swimming pool is very difficult.. one of the joys of small town life.
I see my Rheumy again in 2 weeks for blood work again, to make sure the Arava is not doing more damage than good.....
My husband I think is finally getting it. we were talking last night and he mentioned how worried he was about my hips. I am only 37.... and it is starting to sink in that this is progresive ... it is a sobering thought concidering I have been trying to get this current flare under control for almost 9 months.
I really do apperciate everyone who posts on here, I read the posts everynight. It really helps me to keep things in perspective. You all help me get through everyday....
I am on a combo Simponi and Arava. Adding in the Arava helped me quite a bit. I've been on the Arava for 4 months now and my tests came back with no problems. Whew! The meds are doing all they can for me right now, but this time of year is REALLY hard on me because I react terribly to the seasonal changes (weather, temp, etc). Today I'm parked in a chair with my laptop for the day. I can't even make my "gentle waves" water class. I understand about what a big deal it is to get to a pool. Even with easy access it's tough.
Hang in there! I also love reading on here. So awesome to know others have the same issues.
That seems like an awfully long time.... Have they considered any injections for your hips and shoulders?? Those joints take a long while sometime. A little help/boost goes a long way sometimes. Also ask about Flector for your shoulders. Hang in there, sounds llike you are getting somewhere - granted slowly but better than backward or nowhere.
OCU, I had the exact same thing happen with Simponi right around the same time... it just fizzled and completely stopped working around month 4. My Dr put me on MTX with the Simponi at that point, and I have had very positive results. I am still on the Simponi, after one year (started in Nov, 2011)
I really hope you get some relief soon. We are about the same age (I'm 34) and I have been there. Don't give up, eventually you will get the right combo of meds for you. <3 Hang in there, buddy. :o) ~Angie~
Right now on the west coast getting hammered again, 7 day storm.... and I am supposed to go hang with my inlaws for the weekend. This weather pattern is killing me. and having fun shopping is going to make it so much worse. I know I should tell them I am not up for it, but some time away from my 4 boys is very needed too... I think I will find the bench in the mall while they shop, lol
Yes Lamb, I am getting somewhere.... kinda like the tortise, lol I will be talking to my Rheumy about doing something else in the midterm....
Angie I have already been on MTX and Rheumy took me off due to side effects... so far I seem to be tolerating Arava. Simponi is my last biologic before infusions... do not want that, its a 90 min drive to the doc....
thanks so much for your replys... it is helpful to know I am not alone, espcially when those closest to me don't understand.
Been on Arava for a while and I love it! Other biologicals change (like Enbrel, Humira, etc.), but Arava continues. Hoping it does you as much good as it does to me.
I also live in a rural state. It is a half hour to the pool that I excerise in and I get a 90 minute massage once a week. It makes it worth the trip! I am an hour from my Rheumy but have been uncontrolled for 6 years despite being on all the biologics except Remicade and all the DMARDs. I also have a hip on fire (we are so alike!) but the damage is to my spine per MRI. The only damage in my hip is a mash up of tendons that the MRI calls "torturous", how right they are! My lumbar spine is very damaged with herniations, scoliosis and part of the covering to the spine is caught in the vertebrae. I do not have much spine pain mostly stiffness but my hip is on fire with walking even with a cane. But when they injected my spine with cortisone and anesthetic I was pain free for 4 weeks. So they have concluded it is a spine problem not hip. Unfortunately there was a big problem with the steroid they inject where some patients died from a fungal meningitis. That and having to repeat it every 4 weeks and all my other joints are still over active has brought me to a place where I have decided to make the drive and get the Remicade. It is the last one for me to try and I am now ready. I too am tired of sitting on the bench at the Mall! I am ready to shop......
occustamp I am sending you a warm hug and some prayers.
OH EMMM GEEE!!!! You are me except 4 years younger! I'm 41, took my 4th Simponi shot Sunday and recently added Arava. I also added Butrans because I couldn't even get to a breakthrough point with my pain at the same time that I started Arava. I'm done waiting for Simponi. I was pretty sure that not only was it not helping me, but it was aggrivating my Psoriasis, inducing Pustular Psoriasis on my feet, causing me to have mouth sores, and making my Psoriatic Arthritis flare worse (I really didn't think it was possible for it to get worse when I started it 4 months ago). Since starting Butrans and Arava my skin has gone from severe, cracking and bleeding to just ugly (at least until yesterday when I again worsened because of taking the most recent Simponi shot). My pain is now what I would consider manageable 70% of the time and because I am on the lowest dose of Butrans I still have the option of taking vicodin on bad days. The bad side effect of the new meds is worse fatigue. Since I am on medical leave and pending disability I am ok with needing a few naps every day to function and have manageable pain. I still wouldn't call my flare of the last year under control, but at least I'm not crying curled up in the fetal position literally every day.
I hope you find some relief soon!
I know that my daughter has only been going through this for a year, but at her young age it is fairly devastating. I think that youth is on her side but do not know what it will be like when she is 37. I really believe that stress totally affects this disease (now that she is living back at home, not in school, not working). I can see things getting better - with less meds.
If you can just take time for yourself, go find a warm pool in the middle of winter - do some light moving around in the water. Even that just "feels good"....at least for me at 52. It is kind of a "mind thing" for me....totally relaxing.
I had the doctor writer her a script for message therapy and she is starting on prozac so she can just not be depressed about having to think of her health all the time. Prozac has done wonders for me - I began taking it when Lauren was going through all of this and other financial stressors came down the pike. It has kept me "level"....when I should be fairly stressed. Lauren has the spine involvement and I've done some reading about prozac also helping with that area - so here we go........trying yet another pain reliever approach.
Stay strong.....it sounds like you have the support of a great husband. That's key.
Stress free means less pain. Glad it is working for you.